Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Goodland, KS

May 25, 2013Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 25, 2013, 9:22 PM CDT for Sheridan County, Kansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2013, 9:22 PM CDT (02:22 UTC)
Expired
May 25, 2013, 10:30 PM CDT
In force
68 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sheridan County, KS

The radar

The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 5:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WUUS53 KGLD 260222
SVRGLD
KSC179-260330-
/O.NEW.KGLD.SV.W.0101.130526T0222Z-130526T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
922 PM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 1030 PM CDT

* AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF MENLO...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SEGUIN...HOXIE AND TASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3925 10072 3954 10071 3955 10016 3918 10017
TIME...MOT...LOC 0223Z 284DEG 20KT 3940 10062

HAIL...1.00IN
WIND...60MPH

$$

024
3 follow-up statements
206 
WWUS53 KGLD 260238
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT SAT MAY 25 2013

KSC179-260330-
/O.CON.KGLD.SV.W.0101.000000T0000Z-130526T0330Z/
SHERIDAN KS-
938 PM CDT SAT MAY 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN
COUNTY UNTIL 1030 PM CDT...

AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEGUIN...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOXIE AND TASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3925 10072 3954 10071 3955 10016 3918 10017
TIME...MOT...LOC 0239Z 284DEG 20KT 3937 10052

HAIL...1.00IN
WIND...60MPH

$$

024
289 
WWUS53 KGLD 260254
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT SAT MAY 25 2013

KSC179-260330-
/O.CON.KGLD.SV.W.0101.000000T0000Z-130526T0330Z/
SHERIDAN KS-
954 PM CDT SAT MAY 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERIDAN COUNTY UNTIL 1030 PM CDT...

AT 950 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
HOXIE...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3932 10058 3954 10059 3955 10016 3923 10017
TIME...MOT...LOC 0255Z 252DEG 24KT 3945 10039

HAIL...1.00IN
WIND...60MPH

$$

024
133 
WWUS53 KGLD 260307
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
907 PM MDT SAT MAY 25 2013

KSC179-260318-
/O.CAN.KGLD.SV.W.0101.000000T0000Z-130526T0330Z/
SHERIDAN KS-
1007 PM CDT SAT MAY 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 3932 10058 3954 10059 3955 10016 3923 10017
TIME...MOT...LOC 0308Z 252DEG 24KT 3948 10028

$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:47 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 25, 7:47 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT SAT MAY 25 2013

.UPDATE...
ISSUED AT 645 PM MDT SAT MAY 25 2013

ISSUED UPDATE TO INCREASE POPS TO ACCOUNT FOR LATEST TRENDS
REGARDING THUNDERSTORM COVERAGE ACROSS NORTHERN HALF OF CWA. I
ALSO INCREASE WINDS A LITTLE WITH GUSTS TO 30MPH ASSOCIATED WITH
OUTFLOW BOUNDARIES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 212 PM MDT SAT MAY 25 2013

UPPER FLOW WILL BE SOUTHWEST THROUGH SUNDAY.  SURFACE LOW PRESSURE
WILL BE OVER EASTERN COLORADO THROUGH THE PERIOD.

A WEAK SHORTWAVE COMES THROUGH THE FLOW THIS EVENING INTO THE FA AND
A SECOND STRONGER ONE ON SUNDAY. THERE IS PLENTY OF CAPE (2000-3000
J/KG) AVAILABLE FOR STORMS THIS EVENING AND 2500 TO 3500 J/KG
SUNDAY. EXPECT STORMS TO FIRE IN EASTERN COLORADO NEAR THE DRYLINE AND
SURFACE TROUGH.  FORECAST SOUNDINGS INDICATE HIGH BASED STORMS WITH
LITTLE PRECIPITATION REACHING THE SURFACE.  FOR THIS REASON PLAN ON
GOING WITH SLIGHT CHANCE AND CHANCE POPS FOR TONIGHT. STORMS WILL
FIRE NEAR THE WARM FRONT SUNDAY AFTERNOON WHICH WILL FAVOR HIGHER
POPS IN THE NORTHEAST HALF OF THE FA. ONCE AGAIN STORMS WILL BE HIGH
BASED SO WILL LEAN TOWARD SLIGHT CHANCE AND LOW CHANCE POPS.

BOUNDARY LAYER RELATIVE HUMIDITY INCREASES ABOVE 90 PERCENT IN THE
FAR EASTERN FA EARLY SUNDAY MORNING. RH DECREASES AFTER 15Z SO WILL
INCLUDE SOME STRATUS AND PATCHY FOG.

850 TEMPERATURES AROUND 30C SUNDAY WILL SUPPORT TEMPERATURES RISING
TO THE MID 90S IN THE SOUTH AND AROUND 90 IN THE NORTH AND EAST. MIN
TEMPERATURES TONIGHT WILL COOL TO THE MID 50S TO THE LOWER 60S
EAST.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 245 PM MDT SAT MAY 25 2013

CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE TO BE THE MAIN FOCUS
OF THE FORECAST. A FEW CHANGES IN THE MODEL DATA HAVE PROMPTED SOME
SLIGHT CHANGES TO PORTIONS OF THE EXTENDED FORECAST. THESE CHANGES
WILL BE DISCUSSED BELOW.

SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP ALONG A DRY LINE
AHEAD OF THE LEE LOW PRESSURE AND CONTINUE INTO THE OVERNIGHT HOURS
TOMORROW NIGHT. SOME OF THESE STORMS WILL BE STRONG TO SEVERE AS
MENTIONED IN THE SHORT TERM DISCUSSION. MOST OF THE ACTIVITY WILL
DIMINISH BY MIDNIGHT BUT SOME PRECIPITATION COULD CONTINUE PAST
MIDNIGHT DUE TO BOUNDARY INTERACTIONS AS WAS OBSERVED AROUND HILL
CITY AND NORTON KANSAS LAST NIGHT. WARM LOW TEMPERATURES ARE AGAIN
EXPECTED WITH LOWS ONLY FALLING INTO THE UPPER 50S TO MID 60S.
VARIABLE WINDS ARE FORECAST AS THE SURFACE LOW MOVES ACROSS THE
TRI-STATE AREA.

ON MONDAY...CHANCES FOR PRECIPITATION CONTINUE TO LOOK LOWER THAN
PREVIOUS AND UPCOMING DAYS. THE BEST CHANCES WILL GENERALLY BE OVER
THE NORTHEAST HALF OF THE AREA AHEAD OF THE DRYLINE. STORMS COULD BE
STRONG TO SEVERE AGAIN WITH SURFACE CAPE VALUES OF 2000 J/KG...0-6KM
BULK SHEAR OF 35 TO 45 KTS AND FAVORABLE LAPSE RATES OF 8 TO 9 C/KM.
THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL AS LOW LEVEL
MOISTURE LOOKS SOMEWHAT LOW FOR A LOW TORNADO RISK TO BE MENTIONED.

ONE OF THE BIGGER CHANGES TO THE EXTENDED FORECAST WAS TO INCREASE
THE CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE DAY ON TUESDAY.
A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE WILL BEGIN TO HAVE AN
INFLUENCE ON OUR WEATHER STARTING ON TUESDAY. THIS IS SOMEWHAT
FASTER THAN PREVIOUS MODEL RUNS AND THE GFS...CANADIAN...EUROPEAN
AND NAM MODELS ALL SHOW THE CHANCE FOR PRECIPITATION. THIS IS DUE TO
MODELS EXPECTING AN EARLIER INITIAL SHORTWAVE TO PIVOT AROUND THE
TROUGH AS WELL AS A DRYLINE FARTHER TO THE WEST THAT PREVIOUS RUNS.
HAVE INCREASED POPS INTO THE CHANCE CATEGORY BUT IF MODELS CONTINUE
TO SHOW A CONSISTENT SOLUTION...CHANCES FOR PRECIP WILL NEED TO BE
INCREASED AGAIN.

THE MAIN DAYS FOR PRECIPITATION WITH THIS UPPER LEVEL TROUGH AND
ASSOCIATED SHORTWAVES SWINGING AROUND THE EDGE WILL BE ON WEDNESDAY
AND THURSDAY. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS SHOULD
DEVELOP AHEAD OF A SURFACE LOW PRESSURE TO THE WEST AND A DRYLINE
BISECTING THE FORECAST AREA. SOME STORMS WILL AGAIN BE STRONG TO
SEVERE...HOWEVER INSTABILITY FOR THIS SYSTEM LOOKS SOMEWHAT LESS
THAN PREVIOUS FORECAST RUNS. THIS COULD BE REFLECTING A CONVECTIVE
FEEDBACK MECHANISM WITHIN THE MODELS AS MORE WIDESPREAD AND POSSIBLY
HEAVIER PRECIPITATION IS FORECAST. THE SHEAR LOOKS BETTER FOR THIS
EVENT AS STRONGER WINDS ALOFT SHOULD MOVE THROUGH IN ASSOCIATION
WITH THIS TROUGH OF LOW PRESSURE. THIS LOOKS LIKE THE BEST CHANCE
FOR SOME HEAVIER...SOAKING...MUCH NEEDED RAINFALL THAT THIS AREA
DESPERATELY NEEDS.

TEMPERATURES THROUGHOUT THE FORECAST PERIOD WILL REMAIN ABOVE NORMAL
FOR THIS TIME OF YEAR. A COLD FRONT WILL COOL THINGS OFF TOWARDS THE
END OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES FORECAST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 523 PM MDT SAT MAY 25 2013

PRIMARY AVIATION CONCERN EARLY IN THE TAF PERIOD WILL BE
THUNDERSTORMS THAT HAVE ALREADY DEVELOPED AROUND THE KGLD
TERMINAL...WITH ADDITIONAL ACTIVITY MOVING INTO THE KMCK TERMINAL
WITHIN THE NEXT HOUR. THESE STORMS DO HAVE A HISTORY OF PRODUCING
LARGE HAIL...HOWEVER FROM THIS POINT FORWARD CONFIDENCE IN
OCCURRENCE AT THE TERMINALS IS TOO LOW TO INCLUDE HAIL MENTION IN
TAF. MOST ACTIVITY SHOULD TRANSITION TO THE NORTH AND EAST THROUGH
THE EVENING POSSIBLY LINGERING AT KMCK THROUGH THE OVERNIGHT.

VFR CONDITIONS SHOULD PREVAIL AT KGLD THROUGH THE TAF PERIOD WITH
FOG/STRATUS DEVELOPING BY SUNRISE AT KMCK. CURRENTLY EXPECTING
MVFR CONDITIONS AFTER 09Z TRANSITIONING TO IFR BY 12Z. THERE IS
SOME INDICATION OF LOWER CONDITIONS...HOWEVER THIS COULD BE
DEPENDENT ON OVERNIGHT PRECIP CLEARING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...DR
SHORT TERM...FS
LONG TERM...RRH
AVIATION...DR
Hazardous weather outlook, May 25, 4:06 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT SAT MAY 25 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
306 PM MDT SAT MAY 25 2013 /406 PM CDT SAT MAY 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
NEAR THE COLORADO BORDER. THESE STORMS WILL THEN MOVE NORTHEAST
ACROSS THE REMAINDER OF THE AREA DURING THE EVENING. A FEW OF
THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND
AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
ALONG AND EAST OF A YUMA COLORADO TO RUSSELL SPRINGS KANSAS LINE.
THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

MORE THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH THURSDAY
NIGHT. SOME OF THESE WILL BE STRONG TO SEVERE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY.

In the hours before

Special weather statement, May 25, 6:50 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT SAT MAY 25 2013

NEZ080-081-260015-
HITCHCOCK-RED WILLOW-
650 PM CDT SAT MAY 25 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
STRATTON NE TO CULBERTSON...MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4009 10056 4010 10130 4035 10123 4035 10045
TIME...MOT...LOC 2350Z 209DEG 35KT 4030 10112 4029 10072

JERRYK
Local storm report, May 25, 7:32 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             3 ENE MAX               40.12N 101.35W
05/25/2013  M1.00 INCH       DUNDY              NE   STORM CHASER

            RELAYED VIA SPOTTERNETWORK

&&

JJM
Special weather statement, May 25, 8:24 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT SAT MAY 25 2013

NEZ079-260200-
DUNDY-
724 PM MDT SAT MAY 25 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAIGLER...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. BE PREPARED TO TAKE
SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE.

&&

LAT...LON 4012 10146 4000 10176 4000 10191 4016 10204
      4035 10170
TIME...MOT...LOC 0124Z 236DEG 16KT 4008 10184

024
Special weather statement, May 25, 8:34 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MDT SAT MAY 25 2013

KSZ003-NEZ081-260200-
DECATUR-RED WILLOW-
834 PM CDT SAT MAY 25 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CEDAR BLUFFS...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4023 10025 3990 10020 3990 10066 4015 10068
TIME...MOT...LOC 0135Z 240DEG 16KT 4003 10047

024
Special weather statement, May 25, 8:57 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT SAT MAY 25 2013

KSZ014-015-260230-
SHERIDAN-THOMAS-
857 PM CDT SAT MAY 25 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERIDAN
COUNTY IN NORTHWEST KANSAS...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REXFORD...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3935 10036 3935 10096 3957 10095 3956 10033
TIME...MOT...LOC 0157Z 251DEG 20KT 3946 10072

024
Special weather statement, May 25, 9:08 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM MDT SAT MAY 25 2013

NEZ081-260245-
RED WILLOW-
908 PM CDT SAT MAY 25 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 4001 10019 4000 10019 4000 10031 4009 10036
      4015 10019 4014 10019
TIME...MOT...LOC 0208Z 249DEG 20KT 4004 10020

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:03 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman57 min
May 25, 7:06 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins54 min
May 25, 7:16 PM CDTSevere Thunderstorm WarningGLDSherman59 min
May 25, 7:24 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins66 min
May 25, 7:54 PM CDTSevere Thunderstorm WarningGLDThomas66 min
May 25, 7:58 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins62 min
May 25, 8:57 PM CDTSpecial Weather StatementGLDSheridan33 min
May 26, 12:15 AM CDTSpecial Weather StatementGLDGove30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.